Research Repository

Robust and Powerful Tests for Nonlinear Deterministic Components

Astill, S and Harvey, DI and Leybourne, SJ and Taylor, AMR (2015) 'Robust and Powerful Tests for Nonlinear Deterministic Components.' Oxford Bulletin of Economics and Statistics, 77 (6). 780 - 799. ISSN 0305-9049

[img]
Preview
Text
nonlin.pdf - Accepted Version

Download (436kB) | Preview

Abstract

We develop a test for the presence of nonlinear deterministic components in a univariate time series, approximated using a Fourier series expansion, designed to be asymptotically robust to the order of integration of the process and to any weak dependence present. We show that our proposed test has uniformly greater local asymptotic power than the existing tests of Harvey, Leybourne and Xiao (2010) when the shocks are I(1), identical local asymptotic power when the shocks are I(0), and also improved finite sample properties. We also consider the issue of determining the number of Fourier frequencies used to specify any nonlinear deterministic components.

Item Type: Article
Subjects: H Social Sciences > HB Economic Theory
Divisions: Faculty of Social Sciences > Essex Business School
Faculty of Social Sciences > Essex Business School > Essex Finance Centre
Depositing User: Jim Jamieson
Date Deposited: 11 May 2015 10:14
Last Modified: 04 Jan 2019 16:15
URI: http://repository.essex.ac.uk/id/eprint/13689

Actions (login required)

View Item View Item